Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jan 30, 2007, 3:02 PM PST for Santa Barbara County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 3:02 PM PST (23:02 UTC)
- Expired
- Jan 30, 2007, 5:00 PM PST
- In force
- 118 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Santa Barbara County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 302306 FFWLOX CAC083-310100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 302 PM PST TUE JAN 30 2007 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN SANTA BARBARA COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE FOOTHILLS ABOVE THE CITY OF SANTA BARBARA * UNTIL 500 PM PST * AT 300 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY AREA OF VERY HEAVY RAIN WITH EMBEDDED THUNDERSTORMS. A SPOTTER REPORTED MORE THAN THREE QUARTERS OF AN INCH OF RAIN IN JUST ONE HALF HOUR AT THE SAN MARCOS TROUT CLUB. RAIN AT THIS INTENSITY WILL LIKELY CAUSE FLASH FLOODING ESPECIALLY IN AND BELOW STEEP TERRAIN OF THE SANTA YNEZ RANGE AND THE FOOTHILLS ABOVE SANTA BARBARA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN MARCOS PASS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OXNARD. LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996 $$ BRUNO
2 follow-up statements
000 WGUS76 KLOX 310006 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 355 PM PST TUE JAN 30 2007 CAC083-310100- SANTA BARBARA- 355 PM PST TUE JAN 30 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PST FOR SOUTHEASTERN SANTA BARBARA COUNTY INCLUDING BUT NOT LIMITED TO AREAS IN AND BELOW THE SANTA YNEZ RANGE AND THE CITY OF SANTA BARBARA... AT 348 PM PST...SULPHUR MOUNTAIN AND VANDENBERG DOPPLER RADARS INDICATED A LARGE AREA OF HEAVY TO INTENSE RAINS AND EMBEDDED THUNDERSTORMS ACROSS SOUTHEASTERN SANTA BARBARA COUNTY. RADAR INDICATED RAINFALL RATES OF ONE AND ONE HALF INCH PER HOUR ACROSS WITH SOME OF THE HEAVIER CELLS...AND A SPOTTER EARLIER REPORTED RAINFALL RATES OF EIGHT TENTHS OF AN INCH IN ONE HALF HOUR. RAINFALL AT THIS INTENSITY WILL PRODUCE FLASH FLOODING...ESPECIALLY IN AND BELOW STEEP TERRAIN OF THE SANTA YNEZ RANGE AND IN THE FOOTHILLS ABOVE THE CITY OF SANTA BARBARA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996 $$ BRUNO
000 WGUS76 KLOX 310058 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 453 PM PST TUE JAN 30 2007 CAC083-310103- SANTA BARBARA- 453 PM PST TUE JAN 30 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM PST FOR SOUTHEASTERN SANTA BARBARA COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADARS AND RAIN GAGES INDICATE THAT SHOWERS HAVE DIMINISHED SHARPLY OVER THE WARNING AREA. THEREFORE... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM. HOWEVER...A FLOOD ADVISORY REMAINS IN EFFECT FOR THE AREA FOR MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS. LAT...LON 3444 12009 3431 11954 3451 11944 3455 11996 $$ DANIELSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 1:09 PM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 30, 1:09 PM PST, 1 hour 53 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 109 PM PST TUE JAN 30 2007 .SHORT TERM...BULK OF THE MOISTURE LINGERING WITHIN THE WINTER STORM WAS ALIGNED ALONG THE BIGHT COASTLINE CONTOUR AND WAS APPROXIMATELY 70 MILES WIDE. RAIN RATES WERE BETWEEN ONE TO TWO TENTHS OF AN INCH WITH ISOLATE RATES NEAR ONE HALF INCH EARLY THIS AFTERNOON. STABILITY IS EXPECTED TO INCREASE AFTER SUNSET AND RAIN RATES WILL TAPER OFF AS THE RESULT. THREAT OF SHOWERS WILL PERSIST THROUGH WED MORNING AS ISOLATED CU UPSTREAM FROM THE TROUGH AXIS AS WELL AS NEAR THE LOW CENTER MOVES SOUTH AND EAST AND CONSOLIDATES OVER THE LOS ANGELES COUNTY COAST. OVERNIGHT TEMPERATURES WILL CONTINUE AROUND NORMAL WITH AFTERNOON TEMPERATURES GRADUALLY WARMING TO NORMAL BY FRI. .LONG TERM...WILL CONTINUE DRY THROUGH THE PERIOD. MINOR CHANGES WITHIN THE LONG WAVE PATTERN WITH A DEEP HUDSON BAY LOW DOWNSTREAM AS WELL AS A BROAD TROUGH AXIS UPSTREAM OVER THE WEST PACIFIC WHICH LEAVES A HIGH AMPLITUDE RIDGE OVER THE AREA. AFTERNOON TEMPERATURES WILL WARM TO A FEW DEGREES ABOVE NORMAL THROUGH THE WEEKEND WITH MINOR CHANGES THROUGH THE REMAINDER OF THE PERIOD. OVERNIGHT TEMPERATURES WILL REMAIN AT OR BELOW NORMAL THROUGH THE PERIOD UNDER MOSTLY CLEAR SKIES. && .AVIATION...RAIN CHANCES WILL CONTINUE THROUGH THIS EVENING...AS WELL AS A CHANCE OF A THUNDERSTORM OR TWO SOUTH OF KSBA. FLIGHT CATS WILL MOSTLY BE VFR TODAY WITH VIS NEAR 7SM AND CIGS 040-070. UNDER RAIN CATS WILL DROP TO MVFR WITH CIGS NEAR 025 AND VIS NEAR 5SM...EXCEPT UNDER THUNDERSTORMS AND STRONGER RAIN SHOWERS...WHERE IFR CONDITIONS ARE POSSIBLE. KLAX WILL HAVE THUNDERSTORM IN ITS VICINITY THROUGH THIS EVENING...WITH RAIN CHANCES AS WELL. THERE IS A CHANCE OF SOME VERY BRIEF GUSTY WINDS ASSOCIATED WITH THE NEARBY THUNDERSTORM ACTIVITY. FOR THE MOST PART WINDS WILL BE LIGHT...GOING WESTERLY AFTER 20-21Z. THE IS A CHANCE THE RAIN WILL CONTINUE AFTER MIDNIGHT...BUT WITH THE POOR PERFORMANCE OF THE GUIDANCE MODELS WITH THIS SYSTEM...CONFIDENCE IS QUITE LOW. && .LOX WATCHES/WARNINGS/ADVISORIES... CA...SNOW ADVISORY (SEE LAXWSWLOX). PACIFIC COASTAL WATERS...MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...FORWOOD AVIATION...KITTELL
Hazardous weather outlook, Jan 30, 9:19 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 919 AM PST TUE JAN 30 2007 CAZ034>041-044>047-051>054-059-087-088-311400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 919 AM PST TUE JAN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A WINTER STORM CENTERED OVER THE BIGHT WILL PERSIST THOUGH WEDNESDAY MORNING. THE BULK OF THE MOISTURE WILL MOVE ASHORE OVER LOS ANGELES COUNTY AND A SNOW ADVISORY IS IN EFFECT ABOVE 5000 FEET THROUGH THE EVENING. * SNOW ADVISORY..............SEE WWUS46 KLOX - WSWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY RESIDUAL SHOWERS WILL AFFECT PORTIONS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES WEDNESDAY...THEN SHOULD DIMINISH BY WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORWOOD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 9:09 AM PST | Marine Weather Statement | LOX | 27 hr | |
| Jan 30, 9:14 AM PST | Snow Advisory | LOX | 24 hr | |
| Jan 30, 2:27 PM PST | Special Marine Warning | LOX | 33 min | |
| Jan 30, 2:56 PM PST | Special Marine Warning | LOX | 34 min | |
| Jan 30, 3:25 PM PST | Special Marine Warning | LOX | 65 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.